Alert archive / Kansas / River Flood Warnings in 2017

River Flood Warning 18, NWS Topeka, KS

April 29, 2017Franklin County, Osage County, Kansas

NWS Topeka, KS issued this river flood warning at Apr 29, 2017, 9:11 PM CDT for Franklin County, Osage County, Kansas. It took effect at Apr 30, 2017, 8:21 AM CDT. It was in force for 37 hr.

The area

The outline as issued.

The facts

Issued
Apr 29, 2017, 9:11 PM CDT (02:11 UTC)
In effect from
Apr 30, 2017, 8:21 AM CDT
Expired
May 1, 2017, 9:45 PM CDT
In force
37 hr
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Flood severity
Minor

Counties Franklin County, KS, Osage County, KS

The radar

The Topeka radar (KTWX), 78 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Marais Des Cygnes River near Quenemo (QNMK1).

Action stage
12 ft
Minor stage
17 ft
Moderate stage
24.5 ft
Major stage
40.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

906 
WGUS43 KTOP 300211
FLWTOP
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Topeka KS
911 PM CDT Sat Apr 29 2017

...The National Weather Service in Topeka, KS has issued a flood 
warning for the following streams in Kansas...

  Marais Des Cygnes River near Quenemo affecting Franklin and Osage 
  Counties
  Pottawatomie Creek near Scipio  affecting Anderson and Franklin 
  Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Do not drive into flooded areas. Shallow flowing 
water can wash a car from the roadway. Also, the roadbed may be 
washed out under the water.

Stay tuned to later developments by listening to NOAA Weather Radio 
and local media.

&&

KSC003-059-301011-
/O.NEW.KTOP.FL.W.0017.170430T0651Z-170501T2100Z/
/SIPK1.2.ER.170430T0651Z.170430T1800Z.170501T0900Z.NO/
911 PM CDT Sat Apr 29 2017

The National Weather Service in Topeka, KS has issued a 

* Flood warning for 
  The Pottawatomie Creek near Scipio .
* from late tonight to Monday afternoon.
* At 8:46 PM Saturday the stage was 12.3 feet.
* Flood stage is 23.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by early Sunday morning and 
  continue to rise to near 25.1 feet by Sunday early afternoon.The 
  river will fall below flood stage Sunday night.
* Impact...At 25.0 feet...Water flows across Ohio Road about a 
  quarter mile north of the creek. 

&&

LAT...LON 3835 9527 3844 9512 3841 9507 3831 9525




$$

KSC059-139-301011-
/O.NEW.KTOP.FL.W.0018.170430T1925Z-170502T0245Z/
/QNMK1.1.ER.170430T1925Z.170501T0000Z.170501T0845Z.NO/
911 PM CDT Sat Apr 29 2017

The National Weather Service in Topeka, KS has issued a 

* Flood warning for 
  The Marais Des Cygnes River near Quenemo.
* from Sunday afternoon to Monday evening.
* At 5:00 PM Saturday the stage was 8.3 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Sunday afternoon and 
  continue to rise to near 18.7 feet Sunday early afternoon. The 
  river will fall below flood stage by Monday morning.
* Impact...At 17.0 feet...Lowland areas along the river flood.

&&

LAT...LON 3855 9556 3860 9553 3859 9548 3853 9552




$$
8 follow-up statements
905 
WGUS83 KTOP 300414
FLSTOP
Flood Statement 
National Weather Service Topeka KS
1114 PM CDT Sat Apr 29 2017

...The Flood Warning continues for the following streams in Kansas...

  Marais Des Cygnes River near Quenemo affecting Franklin and Osage 
  Counties
  Pottawatomie Creek near Scipio  affecting Anderson and Franklin 
  Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Do not drive into flooded areas. Shallow flowing 
water can wash a car from the roadway. Also, the roadbed may be 
washed out under the water.

Stay tuned to later developments by listening to NOAA Weather Radio 
and local media.

&&

KSC003-059-301214-
/O.EXT.KTOP.FL.W.0017.170430T1043Z-170501T1550Z/
/SIPK1.2.ER.170430T1043Z.170430T1800Z.170501T0350Z.NO/
1114 PM CDT Sat Apr 29 2017

The Flood Warning continues for
  The Pottawatomie Creek near Scipio .
* from late tonight to Monday morning.
* At 11:01 PM Saturday the stage was 16.6 feet.
* Flood stage is 23.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by Sunday morning and continue to
  rise to near 25.1 feet by Sunday early afternoon.The river will 
  fall below flood stage by Sunday before midnight.
* Impact...At 25.0 feet...Water flows across Ohio Road about a quarter
  mile north of the creek.

&&

LAT...LON 3835 9527 3844 9512 3841 9507 3831 9525




$$

KSC059-139-301213-
/O.EXT.KTOP.FL.W.0018.170430T1321Z-170501T2224Z/
/QNMK1.1.ER.170430T1321Z.170430T1800Z.170501T0424Z.NO/
1114 PM CDT Sat Apr 29 2017

The Flood Warning continues for
  The Marais Des Cygnes River near Quenemo.
* from Sunday morning to Monday afternoon.
* At  5:00 PM Saturday the stage was 8.3 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Sunday morning and continue to
  rise to near 18.7 feet by Sunday early afternoon.The river will 
  fall below flood stage by Sunday before midnight.
* Impact...At 17.0 feet...Lowland areas along the river flood.

&&

LAT...LON 3855 9556 3860 9553 3859 9548 3853 9552




$$
034 
WGUS83 KTOP 300949
FLSTOP
Flood Statement 
National Weather Service Topeka KS
449 AM CDT Sun Apr 30 2017

...The Flood Warning continues for the following streams in Kansas...

  Pottawatomie Creek near Scipio  affecting Anderson and Franklin 
  Counties

...The Flood Warning continues for the following streams in Kansas..
  Marais Des Cygnes River near Quenemo affecting Franklin and Osage 
  Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Do not drive into flooded areas. Shallow flowing 
water can wash a car from the roadway. Also, the roadbed may be 
washed out under the water.

Stay tuned to later developments by listening to NOAA Weather Radio 
and local media.

&&

KSC003-059-301749-
/O.EXT.KTOP.FL.W.0017.170430T0947Z-170501T1713Z/
/SIPK1.2.ER.170430T0941Z.170430T1800Z.170501T0513Z.NO/
449 AM CDT Sun Apr 30 2017

The Flood Warning continues for
  The Pottawatomie Creek near Scipio .
* until Monday afternoon.
* At  4:16 AM Sunday the stage was 22.6 feet.
* Flood stage is 23.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by early this morning and 
  continue to rise to near 25.3 feet by this afternoon.The river will
  fall below flood stage by early Monday morning.
* Impact...At 25.0 feet...Water flows across Ohio Road about a quarter
  mile north of the creek.

&&

LAT...LON 3835 9527 3844 9512 3841 9507 3831 9525




$$

KSC059-139-301749-
/O.CON.KTOP.FL.W.0018.170430T1321Z-170501T2224Z/
/QNMK1.1.ER.170430T1321Z.170430T1800Z.170501T0424Z.NO/
449 AM CDT Sun Apr 30 2017

The Flood Warning continues for
  The Marais Des Cygnes River near Quenemo.
* from this morning to Monday afternoon.
* At  5:00 PM Saturday the stage was 8.3 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this morning and continue to 
  rise to near 18.7 feet by this afternoon.The river will fall below 
  flood stage by tonight.
* Impact...At 17.0 feet...Lowland areas along the river flood.

&&

LAT...LON 3855 9556 3860 9553 3859 9548 3853 9552




$$
404 
WGUS83 KTOP 301422
FLSTOP
Flood Statement 
National Weather Service Topeka KS
922 AM CDT Sun Apr 30 2017

...The Flood Warning continues for the following streams in Kansas...

  Marais Des Cygnes River near Quenemo affecting Franklin and Osage 
  Counties
  Pottawatomie Creek near Scipio  affecting Anderson and Franklin 
  Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Do not drive into flooded areas. Shallow flowing 
water can wash a car from the roadway. Also, the roadbed may be 
washed out under the water.

Stay tuned to later developments by listening to NOAA Weather Radio 
and local media.

&&

KSC003-059-302222-
/O.EXT.KTOP.FL.W.0017.000000T0000Z-170501T1418Z/
/SIPK1.2.ER.170430T0952Z.170430T1800Z.170501T0218Z.NO/
922 AM CDT Sun Apr 30 2017

The Flood Warning continues for
  The Pottawatomie Creek near Scipio .
* until Monday morning.
* At  8:46 AM Sunday the stage was 24.6 feet.
* Flood stage is 23.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 25.3 feet by this
  afternoon. The river will fall below flood stage tonight.
* Impact...At 25.0 feet...Water flows across Ohio Road about a quarter
  mile north of the creek.

&&

LAT...LON 3835 9527 3844 9512 3841 9507 3831 9525




$$

KSC059-139-302222-
/O.EXT.KTOP.FL.W.0018.000000T0000Z-170502T0000Z/
/QNMK1.1.ER.170430T0828Z.170430T1800Z.170501T0600Z.NO/
922 AM CDT Sun Apr 30 2017

The Flood Warning continues for
  The Marais Des Cygnes River near Quenemo.
* until Monday evening.
* At  8:10 AM Sunday the stage was 20.9 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 22.0 feet by this
  afternoon. The river will fall below flood stage early Monday 
  morning.
* Impact...At 24.0 feet...Northbank of the river just east of South 
  Stubbs Road floods.

&&

LAT...LON 3855 9556 3860 9553 3859 9548 3853 9552




$$
370 
WGUS83 KTOP 302237
FLSTOP
Flood Statement 
National Weather Service Topeka KS
537 PM CDT Sun Apr 30 2017

...The Flood Warning continues for the following streams in Kansas..
  Marais Des Cygnes River near Quenemo affecting Franklin and Osage 
  Counties
  Pottawatomie Creek near Scipio  affecting Anderson and Franklin 
  Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Do not drive into flooded areas. Shallow flowing 
water can wash a car from the roadway. Also, the roadbed may be 
washed out under the water.

Stay tuned to later developments by listening to NOAA Weather Radio 
and local media.

&&

KSC003-059-010637-
/O.CON.KTOP.FL.W.0017.000000T0000Z-170501T1418Z/
/SIPK1.2.ER.170430T0952Z.170430T2216Z.170501T0218Z.NO/
537 PM CDT Sun Apr 30 2017

The Flood Warning continues for
  The Pottawatomie Creek near Scipio .
* until Monday morning.
* At  5:16 PM Sunday the stage was 25.4 feet.
* Flood stage is 23.0 feet.
* Moderate flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  tonight.
* Impact...At 25.6 feet...Farmers fields to the south of the creek 
  near Ohio Road floods.

&&

LAT...LON 3835 9527 3844 9512 3841 9507 3831 9525




$$

KSC059-139-010637-
/O.CON.KTOP.FL.W.0018.000000T0000Z-170502T0000Z/
/QNMK1.1.ER.170430T0828Z.170430T1310Z.170501T0600Z.NO/
537 PM CDT Sun Apr 30 2017

The Flood Warning continues for
  The Marais Des Cygnes River near Quenemo.
* until Monday evening.
* At  5:12 PM Sunday the stage was 18.1 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Impact...At 17.0 feet...Lowland areas along the river flood.

&&

LAT...LON 3855 9556 3860 9553 3859 9548 3853 9552




$$
944 
WGUS83 KTOP 302334
FLSTOP
Flood Statement 
National Weather Service Topeka KS
634 PM CDT Sun Apr 30 2017

...The Flood Warning continues for the following streams in Kansas...

  Marais Des Cygnes River near Quenemo affecting Franklin and Osage 
  Counties
  Pottawatomie Creek near Scipio  affecting Anderson and Franklin 
  Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Do not drive into flooded areas. Shallow flowing 
water can wash a car from the roadway. Also, the roadbed may be 
washed out under the water.

Stay tuned to later developments by listening to NOAA Weather Radio 
and local media.

&&

KSC003-059-010734-
/O.EXT.KTOP.FL.W.0017.000000T0000Z-170501T2150Z/
/SIPK1.2.ER.170430T0952Z.170501T0000Z.170501T0950Z.NO/
634 PM CDT Sun Apr 30 2017

The Flood Warning continues for
  The Pottawatomie Creek near Scipio.
* until Monday afternoon.
* At  6:16 PM Sunday the stage was 25.4 feet.
* Flood stage is 23.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river should crest near 25.5 feet this
  evening. The river will fall below flood stage Monday morning.
* Impact...At 25.6 feet...Farmers fields to the south of the creek 
  near Ohio Road floods.

&&

LAT...LON 3835 9527 3844 9512 3841 9507 3831 9525




$$

KSC059-139-010734-
/O.EXT.KTOP.FL.W.0018.000000T0000Z-170501T1948Z/
/QNMK1.1.ER.170430T0828Z.170430T1310Z.170501T0148Z.NO/
634 PM CDT Sun Apr 30 2017

The Flood Warning continues for
  The Marais Des Cygnes River near Quenemo.
* until Monday afternoon.
* At  5:12 PM Sunday the stage was 18.1 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall and go below flood stage  
  this evening.
* Impact...At 17.0 feet...Lowland areas along the river flood.

&&

LAT...LON 3855 9556 3860 9553 3859 9548 3853 9552




$$
257 
WGUS83 KTOP 010448
FLSTOP
Flood Statement 
National Weather Service Topeka KS
1148 PM CDT Sun Apr 30 2017

...The Flood Warning continues for the following streams in Kansas...

  Marais Des Cygnes River near Quenemo affecting Franklin and Osage 
  Counties

...The Flood Warning continues for the following streams in Kansas..
  Pottawatomie Creek near Scipio  affecting Anderson and Franklin 
  Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Do not drive into flooded areas. Shallow flowing 
water can wash a car from the roadway. Also, the roadbed may be 
washed out under the water.

Stay tuned to later developments by listening to NOAA Weather Radio 
and local media.

&&

KSC003-059-011248-
/O.CON.KTOP.FL.W.0017.000000T0000Z-170501T2150Z/
/SIPK1.2.ER.170430T0952Z.170430T2331Z.170501T0950Z.NO/
1148 PM CDT Sun Apr 30 2017

The Flood Warning continues for
  The Pottawatomie Creek near Scipio .
* until Monday afternoon.
* At 11:30 PM Sunday the stage was 25.2 feet.
* Flood stage is 23.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Impact...At 25.0 feet...Water flows across Ohio Road about a quarter
  mile north of the creek.

&&

LAT...LON 3835 9527 3844 9512 3841 9507 3831 9525




$$

KSC059-139-011248-
/O.EXT.KTOP.FL.W.0018.000000T0000Z-170501T1937Z/
/QNMK1.1.ER.170430T0828Z.170430T1310Z.170501T0137Z.NO/
1148 PM CDT Sun Apr 30 2017

The Flood Warning continues for
  The Marais Des Cygnes River near Quenemo.
* until Monday afternoon.
* At  5:12 PM Sunday the stage was 18.1 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by 
  this evening.
* Impact...At 17.0 feet...Lowland areas along the river flood.

&&

LAT...LON 3855 9556 3860 9553 3859 9548 3853 9552




$$
002 
WGUS83 KTOP 011417
FLSTOP
Flood Statement 
National Weather Service Topeka KS
917 AM CDT Mon May 1 2017

...The Flood Warning continues for the following streams in Kansas...

  Big Blue River near Blue Rapids affecting Marshall County
  Black Vermillion River at Frankfort affecting Marshall County
  Marais Des Cygnes River near Quenemo affecting Franklin and Osage 
  Counties
  Pottawatomie Creek at Lane affecting Franklin County
  Pottawatomie Creek near Scipio  affecting Anderson and Franklin 
  Counties
  Republican River at Clay Center affecting Clay County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Do not drive into flooded areas. Shallow flowing 
water can wash a car from the roadway. Also, the roadbed may be 
washed out under the water.

Stay tuned to later developments by listening to NOAA Weather Radio 
and local media.

&&

KSC117-012217-
/O.EXT.KTOP.FL.W.0022.000000T0000Z-170502T1012Z/
/BLRK1.1.ER.170501T0853Z.170501T1800Z.170501T2212Z.NO/
917 AM CDT Mon May 1 2017

The Flood Warning continues for
  The Big Blue River near Blue Rapids.
* until late tonight.
* At  8:15 AM Monday the stage was 26.7 feet.
* Flood stage is 26.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river is currently cresting near 26.7 feet. 
  The river will fall below flood stage late this 
  afternoon.
* Impact...At 26.0 feet...Minor lowland flooding occurs from 
  Marysville to Tuttle Creek Lake.

&&

LAT...LON 3971 9666 3968 9658 3957 9655 3957 9659 3968 9669




$$

KSC117-012217-
/O.EXT.KTOP.FL.W.0019.000000T0000Z-170502T0932Z/
/FKFK1.1.ER.170501T0502Z.170501T1330Z.170501T2132Z.NO/
917 AM CDT Mon May 1 2017

The Flood Warning continues for
  The Black Vermillion River at Frankfort.
* until late tonight.
* At  8:30 AM Monday the stage was 20.8 feet.
* Flood stage is 19.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river is currently cresting near 20.8 feet and is expected
  to fall below flood stage by late this afternoon.
* Impact...At 19.0 feet...Minor flooding of lowland areas occurs along
  the river from Vermillion to the mouth of the Black Vermillion 
  River.

&&

LAT...LON 3972 9643 3967 9639 3957 9656 3963 9657




$$

KSC059-139-011857-
/O.EXT.KTOP.FL.W.0018.000000T0000Z-170501T1857Z/
/QNMK1.1.ER.170430T0828Z.170430T1310Z.170501T0057Z.NO/
917 AM CDT Mon May 1 2017

The Flood Warning continues for
  The Marais Des Cygnes River near Quenemo.
* until this afternoon.
* At  5:12 PM Sunday the stage was 18.1 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by 
  yesterday evening.
* Impact...At 17.0 feet...Lowland areas along the river flood.

&&

LAT...LON 3855 9556 3860 9553 3859 9548 3853 9552




$$

KSC059-012217-
/O.EXT.KTOP.FL.W.0020.000000T0000Z-170502T1200Z/
/LNEK1.1.ER.170501T1020Z.170501T1300Z.170501T1800Z.NO/
917 AM CDT Mon May 1 2017

The Flood Warning continues for
  The Pottawatomie Creek at Lane.
* until Tuesday morning.
* At  8:30 AM Monday the stage was 23.0 feet.
* Flood stage is 23.0 feet.
* Forecast...The river is currently cresting near 23.0 feet and is expected to fall below flood
  stage this afternoon.
* Impact...At 23.0 feet...Minor low land flooding begins along the 
  creek.

&&

LAT...LON 3844 9512 3850 9500 3848 9494 3844 9504 3841 9507




$$

KSC003-059-012217-
/O.EXT.KTOP.FL.W.0017.000000T0000Z-170502T0407Z/
/SIPK1.2.ER.170430T0952Z.170430T2331Z.170501T1607Z.NO/
917 AM CDT Mon May 1 2017

The Flood Warning continues for
  The Pottawatomie Creek near Scipio .
* until this evening.
* At  9:01 AM Monday the stage was 23.8 feet.
* Flood stage is 23.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by 
  late this morning.
* Impact...At 23.6 feet...Farmers field to the north of the creek near
  Ohio Road floods.

&&

LAT...LON 3835 9527 3844 9512 3841 9507 3831 9525




$$

KSC027-012216-
/O.EXT.KTOP.FL.W.0021.000000T0000Z-170502T0824Z/
/CYCK1.1.ER.170501T0835Z.170501T1230Z.170501T2024Z.NO/
917 AM CDT Mon May 1 2017

The Flood Warning continues for
  The Republican River at Clay Center.
* until late tonight.
* At  8:45 AM Monday the stage was 15.1 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Impact...At 15.0 feet...Lowland agricultural flooding occurs from 
  U.S. Highway 24 to Milford Lake.

&&

LAT...LON 3957 9741 3957 9726 3929 9700 3926 9706




$$
594 
WGUS83 KTOP 011503
FLSTOP
Flood Statement 
National Weather Service Topeka KS
1003 AM CDT Mon May 1 2017

...The Flood Warning is cancelled for the following streams in 
Kansas...

  Marais Des Cygnes River near Quenemo affecting Franklin and Osage 
  Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Do not drive into flooded areas. Shallow flowing 
water can wash a car from the roadway. Also, the roadbed may be 
washed out under the water.

Stay tuned to later developments by listening to NOAA Weather Radio 
and local media.

&&

KSC059-139-011533-
/O.CAN.KTOP.FL.W.0018.000000T0000Z-170501T1857Z/
/QNMK1.1.ER.170430T0828Z.170430T1310Z.170501T0007Z.NO/
1003 AM CDT Mon May 1 2017

The Flood Warning is cancelled for
  The Marais Des Cygnes River near Quenemo.
* At 10:01 AM Monday the stage was 8.5 feet.
* Flood stage is 17.0 feet.
* Fell below flood stage at 7:07 PM Sunday.
* Forecast...The river will continue to fall to 5.1 feet by Tuesday 
  morning.


&&

LAT...LON 3855 9556 3860 9553 3859 9548 3853 9552




$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at Apr 29, 6:15 PM CDT, 2 hours 56 minutes earlier.

Area forecast discussion, Apr 29, 6:15 PM CDT, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Topeka KS
615 PM CDT Sat Apr 29 2017

...AVIATION UPDATE...

.SHORT TERM...(This evening through Sunday)
Issued at 330 PM CDT Sat Apr 29 2017

At 2 PM Saturday, a strong short wave trough was crossing the
forecast area, kicking out from a powerful longer wave trough
centered near the Four-Corners region. This short wave will spell a
temporary break in precipitation for parts of the area although
strong mixing in its wake will lead to winds gusting 40+ mph for 1-2
hours this afternoon. Some higher res model guidance suggests
localized 50+ mph is possible but have not seen that materialize yet
so will monitor closely. Otherwise, areas generally along and
southeast of a Council Grove to Holton line will continue avoid the
brunt of the subsidence and will continue with scattered showers and
thunderstorms through the afternoon.

Numerous ingredients are in place for heavy rain but convection
farther to the southeast is eating a lot of the instability and
keeping the focus for heaviest rain out of the local area.
Regardless, with near-record precipitable water values in the area
and RAP soundings indicating the presence of up to 1000 J/kg at
times through the night, the potential does remain for some
localized flash flooding. Otherwise, it appears that several of our
river forecast points will at least approach flood stage and
possibly rise out of the banks into mainly minor flood stage. All
told though, the forecast is holding pretty well with the rain rates
not being too excessive to this point, and the substantial rain
totals being spread across many hours...thus limiting overall flood
potential.

Another short wave moves overhead around sunrise with a large area
of rain likely by that time frame as well, possibly coming to an end
before 10 AM depending on overall speed of the system. Thereafter,
the upper low moves out and re-organizes the surface low with a dry
slot likely to develop over parts of the CWA while a large area of
deformation precipitation develops on the northwest flank of the
system and impacts much of north central KS. This again will be a
long slow rain but may be sufficient to cause some generally minor
flooding. Do not expect any snow through the daytime hours (at least
in the TOP forecast area).

.LONG TERM...(Sunday night through Saturday)
Issued at 330 PM CDT Sat Apr 29 2017

The mid-level and surface lows associated with this weekend's storm
system will be vertically stacked over the CWA by Sunday evening
before lifting northeastward into Iowa overnight into Monday
morning. Models continue to show a well-defined trowal north and
west of the low, with a dry slot moving into portions of southeast
and east central KS. As a result, the best potential for ongoing
precipitation Sunday night into Monday morning will be across north
central to northeast KS.  A very tight pressure gradient will be
present on the back side of this advancing surface low. As a result,
have increased the northwesterly winds with wind gusts upwards of 20-
30mph Sunday night and increasing to 25-35mph on Monday.  These
strong northwesterly winds will support strong CAA into the region
with Sunday night lows plunging into the mid 30s to near 40 degrees
from northwest to southeast across the CWA.  With surface
temperatures dropping to near the freezing mark, there is a slight
chance for some snow to mix in with the lingering light rain Sunday
night into Monday morning. However, model soundings show limited
saturation in the dendritic growth zone.  As a result, do not
anticipate any snow accumulation at this time.  Precipitation will
finally come to an end over northeast KS Monday morning with dry
conditions and clearing skies expected by the afternoon hours. These
clearing skies should allow for Monday high temperatures to quickly
reach into the upper 50s to low 60s.

As this strong mid-level low exits northeast, models show another
embedded shortwave developing within this mid-level trough. This
shortwave will likely track over the Rockies and progress
southeastward over the KS/OK border by midweek.  However, there is
still model uncertainty with the strength of this shortwave and,
thus the coverage of scattered precipitation.  At this time, have a
chance for scattered rain showers during the Tuesday afternoon
through Wednesday evening time period.  As this shortwave trough
progresses southeast of the CWA, models show it becoming a closed
low north of the Gulf of Mexico with an expansive mid-level ridge
developing over the western U.S. on Thursday and sliding eastward
into the Northern and High Plains on Friday and Saturday.  This
strong ridge will essentially create a blocking pattern, keeping the
closed low spinning north of the Gulf and a mid-level low near the
Pacific Northwest.  As a result, expect a period of dry conditions
Thursday through Saturday, with high temperatures moderating into
the 70s with lows in the 50s by Friday.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday)
Issued at 615 PM CDT Sat Apr 29 2017

The overnight hours are expected to remain IFR or LIFR with a
northeast wind as the surface low remains to the south and east of
the area. The surface low is expected to lift north through
eastern KS on Sunday and there may be some marginal improvement in
conditions as a dry slot tries to work in with the surface low.
Otherwise main uncertainty is in the specific numbers for VSBY
and CIGS as rain moves in and out.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Barjenbruch
LONG TERM...Hennecke
AVIATION...Wolters
Hazardous weather outlook, Apr 29, 3:48 PM CDT, 5 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Topeka KS
348 PM CDT Sat Apr 29 2017

KSZ008>012-020>024-026-034>040-054>056-058-059-302100-
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
348 PM CDT Sat Apr 29 2017

This hazardous weather outlook is for east central...north
central and northeast Kansas.

.DAY ONE...This Afternoon and tonight.

Areas of rain and scattered thunderstorms will continue
predominantly across east central Kansas late this afternoon into
this evening, with more widespread rain and thunderstorms
overnight. This rainfall may be heavy at times, which may cause
flooding of low lying areas and small creeks and streams. If you
come to a flooded road remember, turn around don't drown! No
severe weather is expected with these embedded thunderstorms.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Rain will persist into Sunday and most areas should end up with 2
to 3 inches of cumulative rain by Sunday evening. A few areas may
even see amounts in excess of 3 inches by the time the rain ends
later Sunday night. This rainfall likely will be enough to cause
some rivers to approach or exceed flood stage by Sunday and
Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight. However,
please share your rainfall reports with the Topeka National
Weather Service.

&&

More detailed information can be accessed at...
http://www.weather.gov/top/sitrep

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 9:11 PM CDTRiver Flood WarningTOPAnderson, Franklin43 hr

Nearby

River Flood Warnings in Kansas, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.